MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 362799
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that after centrifugation with a bd vacutainer® ppt¿ plasma preparation tube k2e 15.8 mg sample clotted.This occurred on 10 occasions, however, patient impact was not reported.The following information was provided by the initial reporter, translated from (b)(6) to english: after the centrifugation process, the serum sample is obtained as a clot, which does not allow the separation of the serum.
 
Event or Problem Description
It was reported that after centrifugation with a bd vacutainer® ppt¿ plasma preparation tube k2e 15.8 mg sample clotted.This occurred on 10 occassions, however, patient impact was not reported.The following information was provided by the initial reporter, translated from spanish to english: after the centrifugation process, the serum sample is obtained as a clot, which does not allow the separation of the serum.
 
Additional Manufacturer Narrative
Investigation summary bd had not received samples or photos for evaluation.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.A complaint history review was conducted and this was the 1st complaint for this defect and lot number.The instructions for use (ifu) for this tube type indicates that the tube must be allowed to clot for 60 minutes before centrifugation to allow proper clot formation.The customer has indicated a 30-minute clot time.Based on the investigation completed, bd was unable to confirm this complaint.A review of specimen handling parameters should be reviewed for this tube type.\.

Brand Name
BD VACUTAINER PPT PLASMA PREPARATION TUBE K2E 15.8 MG
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key10751672
Report Number1024879-2020-00765
Device Sequence Number14419238
Product Code JKA
UDI-Device Identifier50382903627993
UDI-Public50382903627993
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K972075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2021
Device Model Number362799
Device Catalogue Number362799
Device Lot Number9242468
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1